MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, 11 VOLT LI-ION BACKUP BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, 11 VOLT LI-ION BACKUP BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 106128
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that a tear in bend relief was noted with no wires exposed or alarms.This was on the distal end of the driveline to the system controller.There was no evidence of any type of driveline electrical conductor issue in the log file.The tear to the percutaneous lead outer jacket appeared cosmetic only.It was also noted possible green substance (corrosion) or possible water damage in the controller.The controller was operating normally.Additional information stated that rescue tape was applied to the damaged driveline.The controller was exchanged due to water damage present on the screen and corrosion of internal 11-volt battery.Related driveline damage is reported under manufacturer report number 2916596-2024-01343.Related controller is reported under manufacturer report number 2916596-2024-01344.
 
Additional Manufacturer Narrative
Section d1: corrected.Section d4: corrected.Manufacturer's investigation conclusion: the reported event of fluid on the 11v backup battery (serial number: (b)(6)) was able to be confirmed by the submitted photo.Evaluation of the photo revealed fluid ingress within the backup battery compartment and on the backup battery itself.Provided information indicated that the controller was still operating normally.A log file was also submitted for review, which contained information spanning approximately 5 hours on (b)(6) 2024 (9:08:58 to 13:41:25 per timestamp).No notable events or alarms were observed, and the pump maintained within the expected speed range without issue.The backup battery was not in use throughout the data.Provided information indicated that the system controller and its backup battery were exchanged in response to the observed fluid ingress; the products did not return to abbott for further analysis.The root cause of the fluid ingress could not be conclusively determined through this analysis.The device history records showed that the system controller was manufactured in accordance with manufacturing and quality assurance specifications.This controller was originally packaged with backup battery (b)(6).The initial inspection records were reviewed for the backup battery, and it was found to pass all tests.Heartmate ii patient handbook (rev.C) section 5, entitled ¿alarms and troubleshooting¿, and heartmate ii instructions for use (ifu) (rev.C) section 7, entitled ¿alarms and troubleshooting¿, cover all alarms (visual and audible) and the actions to take if the alarms cannot be resolved.The heartmate ii patient handbook (rev.C) instructs users to never submerge their equipment, including their system controller, underwater.The patient handbook also instructs users to never expose their equipment to liquids or fluids of any kind.Heartmate ii patient handbook (rev.C) section 6, entitled "caring for the equipment", describes how to care for and clean all equipment, including the system controller.Section 10, entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of heartmate ii lvad.The heartmate ii lvas ifu (rev.C) and heartmate ii patient handbook (rev.C) both caution the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, 11 VOLT LI-ION BACKUP BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18935736
Report Number2916596-2024-01736
Device Sequence Number12484365
Product Code DSQ
UDI-Device Identifier00813024011255
UDI-Public(01)00813024011255(17)240817
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/17/2024
Device Model Number106128
Device Catalogue Number106128
Device Lot Number8121600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight121 KG